Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Picard's theorem for entire quasiregular mappings


Author: Matti Vuorinen
Journal: Proc. Amer. Math. Soc. 107 (1989), 383-394
MSC: Primary 30C60; Secondary 30D40
DOI: https://doi.org/10.1090/S0002-9939-1989-0975662-6
MathSciNet review: 975662
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several refinements of Picard's theorem for entire functions in the complex plane have been proved by many authors in connection with the theory of Picard sets. We prove a result of this type for entire quasiregular mappings in euclidean $ n$-space in the case when the "Picard set" consists of a sequence $ {a_k}$ on a ray emanating from 0 with $ \vert{a_k}\vert = {2^k}$.


References [Enhancements On Off] (What's this?)

  • [C] L. Carleson, A remark on Picard's theorem. Bull. Amer. Math. Soc. 67 (1961), 142-144. [GO] F. W. Gehring and B. G. Osgood, Uniform domains and the quasihyperbolic metric. J. Analyse Math. 36 (1979), 50-74. MR 0130377 (24:A238)
  • [GP] F. W. Gehring and B. P. Palka, Quasiconformally homogeneous domains. J. Analyse Math. 30 (1976), 172-199. MR 0437753 (55:10676)
  • [L] O. Lehto, A generalization of Picard's theorem. Ark. Mat. 3 (1958), 495-500. MR 0105499 (21:4240)
  • [LV] O. Lehto and K. I. Virtanen, Boundary behavior and normal meromorphic functions. Acta Math. 97 (1957), 47-65. MR 0087746 (19:403f)
  • [MRV1] O. Martio, S. Rickman, and J. Väisälä, Definitions for quasiregular mappings. Ann. Acad. Sci. Fenn. Ser. A I Math. 448 (1969), 1-40. MR 0259114 (41:3756)
  • [MRV2] -, Distortion and singularities of quasiregular mappings. Ann. Acad. Sci. Fenn. Ser A I Math. 465 (1970), 1-13. MR 0267093 (42:1995)
  • [MRV3] -, Topological and metric properties of quasiregular mappings. Ann. Acad. Sci. Fenn. Ser. A I Math. 488 (1971), 1-31. MR 0299782 (45:8830)
  • [M1] K. Matsumoto, Some notes on exceptional values of meromorphic functions. Nagoya Math. J. 22 (1963), 189-201. MR 0168767 (29:6023)
  • [M2] -, Some remarks on Picard sets. Ann. Acad. Sci. Fenn. Ser. A I Math. 403 (1967), 1-17. MR 0224823 (37:422)
  • [R] Yu. G. Reshetnyak, Spatial mappings with bounded distortion. Izdat. Nauka, Novosibirsk, 1982 (Russian). MR 665590 (84d:30033)
  • [Ri1] S. Rickman, On the number of omitted values of entire quasiregular mappings. J. Analyse Math. 37 (1980), 100-117. MR 583633 (81m:30030)
  • [Ri2] -, Value distribution of quasiregular mappings. Lecture Notes in Math. 981, Springer-Verlag, New York, 1983, pp. 220-245. MR 699136 (85c:30022)
  • [Ri3] -, Quasiregular mappings and metrics on the $ n$-sphere with punctures. Comment. Math. Helv. 59 (1984), 136-148. MR 743947 (86c:30040)
  • [S] J. Serrin, Local behavior of solutions of quasilinear equations. Acta Math. 111 (1964), 247-302. MR 0170096 (30:337)
  • [T1] S. Toppila, Picard sets for meromorphic functions. Ann. Acad. Sci. Fenn. Ser. A I Math. 417 (1967), 1-24. MR 0227419 (37:3003)
  • [T2] -, Some remarks on the value distribution of entire functions. Ann. Acad. Sci. Fenn. Ser. A I Math. 421 (1968), 1-11. MR 0227415 (37:2999)
  • [T3] -, Some remarks on the value distribution of meromorphic functions. Ark. Mat. 9 (1971), 1-9. MR 0374433 (51:10633)
  • [T4] -, Picard sets for meromorphic functions with a deficient value. Ann. Acad. Sci. Fenn. Ser. A I 5 Math. (1980), 179-184. MR 613017 (82h:30030)
  • [T5] -, On the value distribution of meromorphic functions with a deficient value. Ann. Acad. Sci. Fenn. Ser. A I 5 Math. (1980), 179-184. MR 595189 (81k:30039)
  • [V1] J. Väisälä, Lectures on $ n$-dimensional quasiconformal mappings. Lecture Notes in Math., 229, Springer-Verlag, New York, 1971.
  • [V2] -, Modulus and capacity inequalities for quasiregular mappings. Ann. Acad. Sci. Fenn. Ser. A I Math. 509 (1972), 1-14. MR 0310240 (46:9342)
  • [V3] -, A survey of quasiregular mappings in $ {R^n}$. Proc. 1978 Internat. Congr. Math. (Helsinki, Finland), Academia Scientiarum Fennica, Helsinki, 1980.
  • [Vu1] M. Vuorinen, On the Harnack constant and boundary behavior of Harnack functions. Ann. Acad. Sci. Fenn. Ser. A I 7 Math. (1982), 259-277. MR 686644 (84e:31008)
  • [Vu2] -, Conformal invariants and quasiregular mappings. J. Analyse Math. 45 (1985), 69-115. MR 833408 (87k:30034)
  • [Vu3] -, Conformal geometry and quasiregular mappings. Lecture Notes in Math., 1319, Springer-Verlag, New York, 1988. MR 950174 (89k:30021)
  • [W1] J. Winkler, Zur Existenz ganzer Funktionen bei vorgegebener Menge der Nullstellen und Einsstellen. Math. Z. 168 (1979), 77-85. MR 542185 (80k:30028)
  • [W2] -, On the existence of meromorphic functions with prescribed zeros, ones and poles. Ann. Acad. Sci. Fenn. Ser. A I Math. 10 (1985), 563-572. MR 802521 (86k:30035)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C60, 30D40

Retrieve articles in all journals with MSC: 30C60, 30D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0975662-6
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society